Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weighted decay estimate for the wave equation


Authors: Valéry Covachev and Vladimir Georgiev
Journal: Proc. Amer. Math. Soc. 112 (1991), 393-402
MSC: Primary 35L05; Secondary 35B45, 35Q40
DOI: https://doi.org/10.1090/S0002-9939-1991-1055769-7
MathSciNet review: 1055769
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The work is devoted to the proof of a new $ {L^\infty } - {L^2}$ weighted estimate for the solution to the nonhomogeneous wave equation in $ \left( {3 + 1} \right)$-dimensional space-time. The weighted Sobolev spaces are associated with the generators of the Poincaré group. The estimate obtained is applied to prove the global existence of a solution to a nonlinear system of wave and Klein-Gordon equations with small initial data.


References [Enhancements On Off] (What's this?)

  • [1] A. Bachelot, Problème de Cauchy global pour des systèmes de Dirac-Klein-Gordon, Ann. Inst. Henri Poincaré 48 (1988), 387-422. MR 969173 (90i:81024)
  • [2] V. Georgiev, Global solutions to the system of wave and Klein-Gordon equations, Math. Z. 203 (1990), 683-698. MR 1044072 (91k:35165)
  • [3] -, L'existence des solutions globales pour des systèmes nonlinéaires avec champs massifs et sans masse, C. R. Acad. Sci. Paris Sér. I Math. 308 (1989), 529-532. MR 1001046 (90g:35110)
  • [4] -, Existence des solutions globales pour le système de Maxwell-Dirac, C. R. Acad. Sci. Paris Sér. I Math. 310 (1990), 569-572. MR 1050133 (91d:35179)
  • [5] S. Helgason, Groups and geometric analysis, Academic Press, New York, 1984. MR 754767 (86c:22017)
  • [6] L. Hörmander, On Sobolev spaces associated with some Lie algebras, preprint.
  • [7] -, On global existence of solutions of non-linear hyperbolic equations in $ {{\mathbf{R}}^{1 + 3}}$, Inst. Mittag-Leffler report no. 9, 1985.
  • [8] -, Non-linear hyperbolic differential equations, Lectures 1986-1987, vol. 2, Lund, 1988.
  • [9] S. Klainerman, Uniform decay estimates and the Lorentz invariance of the classical wave equation, Comm. Pure Appl. Math. 38 (1985), 321-332. MR 784477 (86i:35091)
  • [10] -, Global existence of small amplitude solutions to nonlinear Klein-Gordon equations in four space dimensions, Comm. Pure Appl. Math. 38 (1985), 631-641. MR 803252 (87e:35080)
  • [11] -, The null condition and global existence to nonlinear wave equation, Lectures in Appl. Math., vol. 23, Amer. Math. Soc., Providence, RI, 1986, 293-326. MR 837683 (87h:35217)
  • [12] T. Sideris, Decay estimates for the three-dimensional inhomogeneous Klein-Gordon equation and applications, Comm. Partial Differential Equations 14 (1989), 1421-1455. MR 1022992 (90m:35130)
  • [13] W. von Wahl, $ {L^\rho }$ decay rates for homogeneous wave equations, Math. Z. 120 (1971), 93-106. MR 0280885 (43:6604)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L05, 35B45, 35Q40

Retrieve articles in all journals with MSC: 35L05, 35B45, 35Q40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1055769-7
Keywords: Decay estimate, wave equation
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society